Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 521, NWS Norman, OK

August 7, 1994Atoka County, Bryan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 7, 1994, 10:11 AM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 49 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 7, 1994, 10:11 AM CDT (15:11 UTC)
Expired
Aug 7, 1994, 11:00 AM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Atoka County, OK, Bryan County, OK

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1994-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1994-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1824 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 071514 RRA
SVROKC
OKC005-013-071600-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1011 AM CDT SUN AUG 07 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     ATOKA AND BRYAN

INCLUDING THE FOLLOWING LOCATIONS
     ACHILLE...ALBANY...ATOKA...BENNINGTON...BLUE...BOKCHITO...
     CADDO...CALERA...CANEY...COBB...DURANT...HENDRIX...KENEFIC
     ...LANE...ROBERTA...TUSHKA...AND WADE

AT 1011 AM CDT RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES
SOUTHEAST OF TUSHKA AND ANOTHER SEVERE THUNDERSTORM ABOUT 5 MILES WEST
OF ATOKA. THESE STORMS WERE MOVING SOUTH-SOUTHEAST AT 30 MPH. 

NICKEL SIZE OR LARGER HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE
STORMS. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.


LAT...LON 3388  9589 3377  9650 3443  9638 3443B  9578
          3415  9594

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:01 AM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Aug 7, 4:01 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
400 AM CDT SUN AUG 7 1994

TSTMS IN FAR NERN PTN OF AREA ERY THIS MRNG DVLPG WITH HELP OF WAA AND
INCRSD H8 FLOW... WHILE MID LVL WNDS STEER THEM SEWD. CHCS FOR TSTMS WL
END THIS MRNG FOR NRN ZNS... BUT LINGER THRU THE DAY IN SERN ZNS AS
ACTVTY... AND PSBLY BNRDRY... DRIFTS INTO THE AREA. STRG CAP
OVR RMDR OF AREA HAS HELPED TO SUPPRESS DVLPMT SSWD INTO MORE OF FA.

UPR RDG XPNDG INTO REGION WL CONT TO LESSEN CHCS FOR PCPN ESP OVR CNTRL
AND WRN ZNS. HWVR WK S/W'S MOVG THRU CNTRL PLNS THRU PD MAY INITIATE
TSTMS IN CNTRL PLNS WHICH CUD SUBSEQUENTLY MOVE INTO ERN SXNS. MSTR WL
BE A LTL GREATER AND CAP A LTL WKR THIS AREA.

TEMPS SLGTLY WRMR THAN YSTDY MOST AREAS AS H8 TEMPS WRM A LTL MORE. WL
HOLD HIGHS GENLY STDY ON MON.

FCSTID=32
HBR   98  72  98  73 / 0   0   0   0
OKC   93  73  93  74 / 10  10  10  10
SPS  100  73  99  74 / 0   0   0   0
GAG   95  68  9N6  69 / 10  0   10  0
PNC   92  73  93  74 / 20  20  20  20
DUA   92  73  92  73 / 20  20  20  10

.OKC...NONE.
.TX...NONE.

In the hours before

Local storm report, Aug 7, 9:10 AM CDT, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
910 AM CDT SUN AUG 7 1994

TIME         COUNTY                EVENT

830 AM       SEMINOLE       4-6" DIA TREE LIMBS DOWN IN SEMINOLE(BY PD).

CW
Local storm report, Aug 7, 9:14 AM CDT, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
915 AM CDT SUN AUG 7 1994

TIME         COUNTY                EVENT

906 AM       LINCOLN       QUARTER-SIZE HAIL REPORTED JUST SOUTH OF
                           KENDRICK
Local storm report, Aug 7, 9:15 AM CDT, 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
915 AM CDT SUN AUG 7 1994

TIME         COUNTY                EVENT

906 AM       LINCOLN       QUARTER-SIZE HAIL REPORTED JUST SOUTH OF
                           KENDRICK
Local storm report, Aug 7, 9:17 AM CDT, 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
919 AM CDT SUN AUG 7 1994... CORRECTION

TIME         COUNTY                EVENT

906 AM       LINCOLN       QUARTER-SIZE HAIL REPORTED BY OKLAHOMA COUNTY
                           EOC JUST SOUTH OF KENDRICK
Local storm report, Aug 7, 9:55 AM CDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
955 AM CDT SUN AUG 7 1994

TIME         COUNTY                EVENT

953 AM       ATOKA       QUARTER-SIZE HAIL 5 N OF ATOKA.

940 AM       COAL        WIND GUSTS TO 60 MPH IN LEHIGH.

CW
Local storm report, Aug 7, 9:55 AM CDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
955 AM CDT SUN AUG 7 1994

TIME         COUNTY                EVENT

953 AM       ATOKA       QUARTER-SIZE HAIL 5 N OF ATOKA.

940 AM       COAL        WIND GUSTS TO 60 MPH IN LEHIGH.

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:36 AM CDTSevere Thunderstorm WarningOUNKay39 min
Aug 7, 6:44 AM CDTSevere Thunderstorm WarningOUNPayne46 min
Aug 7, 7:08 AM CDTSevere Thunderstorm WarningOUNLincoln52 min
Aug 7, 7:34 AM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole41 min
Aug 7, 8:14 AM CDTSevere Thunderstorm WarningOUNSeminole46 min
Aug 7, 9:02 AM CDTSevere Thunderstorm WarningOUNLincoln43 min
Aug 7, 9:22 AM CDTSevere Thunderstorm WarningOUNAtoka53 min
Aug 7, 9:26 AM CDTSevere Thunderstorm WarningOUNCoal49 min
Aug 7, 10:57 AM CDTSevere Thunderstorm WarningOUNBryan48 min
Aug 7, 11:45 AM CDTSevere Thunderstorm WarningOUNBryan30 min
Aug 7, 4:02 PM CDTSevere Thunderstorm WarningOUNCarter, Murray43 min
Aug 7, 4:40 PM CDTSevere Thunderstorm WarningOUNCarter, Love50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.